Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What do burning sensations and muscle spasms in the back and chest indicate?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 1593 Questions
Question
I have burning and what feel like muscle spasms in my back around my chest area. I'm also burping a lot. Anything to worry about?

It moves to the front of my stomach from time to time. This has been going on for about 2 hours. I have to get on another plane shortly for 4 hours. In the past I've thrown out my back (few years ago) and last 2 nights I slept on couch in my son's room so could be my back. Just want to make sure it's not cause for concern like a heart attack before I get on the plane.

Tue, 8 May 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 26 minutes later
Brief Answer:
Your symptoms are not related to the heart.

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that your symptoms do not seem to be related to any cardiac disorders.

So, there is nothing to worry about any possible heart attack.

The localization of your complaints and the burping are suggestive of gastro-esophaeal reflux or indigestion.

A musculo-skeletal pain could also cause chronic back pain.

Is your back pain modulated by any body position or movements? This would indicate possible musculo-skeletal pain (probably related to a wrong posture or chronic degeneration of the back bone).

Coming to this point, I would recommend using an antiacid or PPI (omeprazole, pantoprazole), to help improve the burning senstation and the burping.

If the back pain is triggered by deep breathing or body movements, I would also recommend taking acetaminophen, which does not exacerbate reflux and helps improve musculo-skeletal pain.

But, there is nothing serious going on! So, you can safely get on the plane, as nothing bad is going to happen to you!

Just relax!

Hope you will find this answer helpful!

If you have any other questions, please don't hesitate to ask me again!

Kind regards,

Dr. Iliri

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor